Alert archive / Massachusetts / Gale Warnings in 2026
Gale Warning 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Mar 13, 2026, 2:31 PM EDT. It took effect at Mar 14, 2026, 12:00 AM EDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 2:31 PM EDT (18:31 UTC)
- In effect from
- Mar 14, 2026, 12:00 AM EDT
- Expired
- Mar 14, 2026, 11:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
846 WHUS71 KBOX 131831 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 231 PM EDT Fri Mar 13 2026 ANZ254-140830- /O.CAN.KBOX.SC.Y.0030.000000T0000Z-260313T2000Z/ /O.UPG.KBOX.GL.A.0009.260314T0600Z-260314T2100Z/ /O.NEW.KBOX.GL.W.0011.260314T0900Z-260314T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 231 PM EDT Fri Mar 13 2026 ...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 5 AM to 7 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ255-140830- /O.CAN.KBOX.SC.Y.0030.000000T0000Z-260313T2000Z/ /O.UPG.KBOX.GL.A.0009.260314T0600Z-260314T2100Z/ /O.NEW.KBOX.GL.W.0011.260314T0400Z-260314T2300Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 231 PM EDT Fri Mar 13 2026 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 25 to 35 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...From midnight tonight to 7 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ232>235-237-140830- /O.UPG.KBOX.GL.A.0009.260314T1200Z-260314T2100Z/ /O.NEW.KBOX.GL.W.0011.260314T0600Z-260314T2100Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 231 PM EDT Fri Mar 13 2026 ...GALE WARNING IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY... * WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From 2 AM to 5 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ256-140830- /O.UPG.KBOX.GL.A.0009.260314T0600Z-260314T2100Z/ /O.NEW.KBOX.GL.W.0011.260314T0400Z-260314T2300Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 231 PM EDT Fri Mar 13 2026 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EDT SATURDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From midnight tonight to 7 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ251-140830- /O.NEW.KBOX.SC.Y.0031.260314T0200Z-260315T0500Z/ Massachusetts Bay and Ipswich Bay- 231 PM EDT Fri Mar 13 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EDT SUNDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 4 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From 10 PM this evening to 1 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-140830- /O.NEW.KBOX.SC.Y.0031.260314T0500Z-260315T0500Z/ Cape Cod Bay- 231 PM EDT Fri Mar 13 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 1 AM EDT SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas around 3 feet expected. * WHERE...Cape Cod Bay. * WHEN...From 1 AM Saturday to 1 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-140830- /O.NEW.KBOX.SC.Y.0031.260314T1400Z-260315T0500Z/ Boston Harbor- 231 PM EDT Fri Mar 13 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM EDT SUNDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and waves around 2 feet expected. * WHERE...Boston Harbor. * WHEN...From 10 AM Saturday to 1 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-140830- /O.NEW.KBOX.SC.Y.0031.260314T0500Z-260314T2300Z/ Narragansett Bay- 231 PM EDT Fri Mar 13 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EDT SATURDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and waves 3 to 5 feet expected. * WHERE...Narragansett Bay. * WHEN...From 1 AM to 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-140830- /O.NEW.KBOX.GL.A.0010.260314T1700Z-260314T2300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 231 PM EDT Fri Mar 13 2026 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet possible. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From Saturday afternoon through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
2 follow-up statements
867 WHUS71 KBOX 140517 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 117 AM EDT Sat Mar 14 2026 ANZ231-251-142100- /O.UPG.KBOX.SC.Y.0031.000000T0000Z-260315T0500Z/ /O.EXB.KBOX.GL.W.0011.260314T0600Z-260315T0300Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 117 AM EDT Sat Mar 14 2026 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ236-142100- /O.UPG.KBOX.SC.Y.0031.000000T0000Z-260314T2300Z/ /O.EXB.KBOX.GL.W.0011.260314T0600Z-260315T0300Z/ Narragansett Bay- 117 AM EDT Sat Mar 14 2026 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 3 to 5 feet expected. * WHERE...Narragansett Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-142100- /O.EXB.KBOX.GL.W.0011.260314T0600Z-260315T0300Z/ /O.UPG.KBOX.SC.Y.0031.260314T1400Z-260315T0500Z/ Boston Harbor- 117 AM EDT Sat Mar 14 2026 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves around 2 feet expected. * WHERE...Boston Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ250-142100- /O.EXB.KBOX.GL.W.0011.260314T0600Z-260315T0300Z/ /O.UPG.KBOX.GL.A.0010.260314T1700Z-260314T2300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 117 AM EDT Sat Mar 14 2026 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ232>235-237-142100- /O.EXT.KBOX.GL.W.0011.260314T0600Z-260315T0300Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 117 AM EDT Sat Mar 14 2026 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ255-256-142100- /O.EXT.KBOX.GL.W.0011.000000T0000Z-260315T0300Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 117 AM EDT Sat Mar 14 2026 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ254-142100- /O.EXT.KBOX.GL.W.0011.260314T0600Z-260315T0300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 117 AM EDT Sat Mar 14 2026 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
888 WHUS71 KBOX 141638 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1238 PM EDT Sat Mar 14 2026 ANZ230-150545- /O.CON.KBOX.GL.W.0011.000000T0000Z-260315T0300Z/ /O.NEW.KBOX.SR.A.0003.260316T2100Z-260317T1200Z/ Boston Harbor- 1238 PM EDT Sat Mar 14 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts up to 30 kt and waves around 2 feet. For the Storm Watch, south winds 25 to 35 kt with gusts up to 50 kt and waves around 2 feet possible. * WHERE...Boston Harbor. * WHEN...For the Gale Warning, until 11 PM EDT this evening. For the Storm Watch, from Monday afternoon through Tuesday morning. * IMPACTS...Storm force winds and hazardous waves could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ236-150545- /O.CON.KBOX.GL.W.0011.000000T0000Z-260315T0300Z/ /O.NEW.KBOX.SR.A.0003.260316T2100Z-260317T1200Z/ Narragansett Bay- 1238 PM EDT Sat Mar 14 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 5 feet. For the Storm Watch, south winds 25 to 35 kt with gusts up to 50 kt and waves 6 to 11 feet possible. * WHERE...Narragansett Bay. * WHEN...For the Gale Warning, until 11 PM EDT this evening. For the Storm Watch, from Monday afternoon through Tuesday morning. * IMPACTS...Storm force winds and hazardous waves could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ231-251-150545- /O.CON.KBOX.GL.W.0011.000000T0000Z-260315T0300Z/ /O.NEW.KBOX.SR.A.0003.260316T2100Z-260317T1200Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 1238 PM EDT Sat Mar 14 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts up to 30 kt and seas 2 to 4 feet. For the Storm Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 6 to 9 feet possible. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...For the Gale Warning, until 11 PM EDT this evening. For the Storm Watch, from Monday afternoon through Tuesday morning. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ232>235-237-150545- /O.CON.KBOX.GL.W.0011.000000T0000Z-260315T0300Z/ /O.NEW.KBOX.SR.A.0003.260316T2100Z-260317T1200Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 1238 PM EDT Sat Mar 14 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet. For the Storm Watch, south winds 30 to 40 kt with gusts up to 50 kt and seas 11 to 16 feet possible. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...For the Gale Warning, until 11 PM EDT this evening. For the Storm Watch, from Monday afternoon through Tuesday morning. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ ANZ250-254>256-150545- /O.CON.KBOX.GL.W.0011.000000T0000Z-260315T0300Z/ /O.NEW.KBOX.SR.A.0003.260316T2100Z-260317T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1238 PM EDT Sat Mar 14 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet. For the Storm Watch, south winds 30 to 40 kt with gusts up to 50 kt and seas 13 to 18 feet possible. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...For the Gale Warning, until 11 PM EDT this evening. For the Storm Watch, from Monday afternoon through Tuesday morning. * IMPACTS...Storm force winds and hazardous seas could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel before the onset of severe conditions. && $$ Frank
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Mar 13, 7:21 AM EDT, 7 hours 10 minutes earlier. Its key messages:
- Dry & seasonably cool today. A few brief passing rain/snow showers tonight with focus across northern MA.
- Strong westerly wind gusts of 35-55 mph on Sat...Wind Headline will likely be needed at least for parts of the region.
- A period of heavy rainfall, strong winds and unseasonably mild temps Mon into Mon night. Some river and small stream flooding expected.
- Trending colder with mainly dry weather Tue through Thu.
Area forecast discussion, Mar 13, 7:21 AM EDT, 7 hours 10 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
721 AM EDT Fri Mar 13 2026
.WHAT HAS CHANGED...
Confidence continues to grow in the likelihood for at least some
wind headlines Saturday. Otherwise, no significant changes.
&&
.KEY MESSAGES...
- Dry & seasonably cool today. A few brief passing rain/snow
showers tonight with focus across northern MA.
- Strong westerly wind gusts of 35-55 mph on Sat...Wind
Headline will likely be needed at least for parts of the
region.
- A period of heavy rainfall, strong winds and unseasonably mild
temps Mon into Mon night. Some river and small stream
flooding expected.
- Trending colder with mainly dry weather Tue through Thu.
&&
.DISCUSSION...
KEY MESSAGE 1...Dry & seasonably cool today. A few brief
passing rain/snow showers tonight with focus across northern
MA.
Post frontal/dry airmass overspreading the region early this
morning, on gusty NW winds 25 to 35 mph during the predawn
hours. Strong CAA with 850 mb temps lowering to -10C to -12C
early this morning, yielding lows in the 20s before sunrise,
along with colder wind chills. Although, partly to mostly sunny
conditions later this morning, combined with diminishing winds
will take the edge off the cool temps. Highs this afternoon will
be in the 40s, which is just about on track for this time of
year. Fast/progressive flow aloft yields a WAA pattern
overspreading the region this afternoon, yielding increasing
clouds and SW winds increasing 15-20 mph. Hence, morning hours
brighter than the afternoon.
A shortwave and associated warm front will likely bring a few
brief passing rain/snow showers to the region
tonight...particularly across northern MA.
KEY MESSAGE 2...Strong westerly wind gusts of 40-50 mph on Sat.
Wind headlines will likely be needed at least for parts of the
region.
Mainly dry weather Saturday, with partly to mostly sunny
conditions, but windy and chilly. Deepening low over the
maritimes will yield a strong pgrad along with strong CAA.
Increasing March sun angle will combine with strong CAA to
yield steep low level lapse rates. Model soundings support WNW
winds gusting up to 40 to 50. Thus, wind headlines may be
required. Given the aforementioned attributes, our wind
forecast incorporates some of the higher guidance (NBM 90
percentile), supporting wind gusts up to 40-50 mph at times
Sat. Seasonably cool with highs in the mid to upper 40s, but
feeling much cooler given the strong winds.
KEY MESSAGE 3...A period of heavy rainfall, strong winds and
unseasonably mild temps Mon into Mon night. Some river and small
stream flooding expected.
Guidance has trended a bit slower with the heavy rainfall and
wind event and is more focused in the Monday to Monday night
period. Initial wave of showers will overspread the region late
Sun night into Mon associated with the low level jet and
moisture transport lifting northward into the region. Winds will
also ramp up in this period but the period of strongest winds
and heaviest rainfall will likely come late Mon and especially
Mon night with the second and stronger LLJ ahead of the
advancing cold front. Wind and PWAT anomalies are 3-4 SD above
normal which is a pretty strong signal for heavy rainfall and
strong winds. The other wildcard is the potential for convective
elements and a few t-storms and can't rule out a fine line of
convection along the cold front Mon night given strong forcing
for ascent and elevated instability. We are expecting 1-2 inches
of rain with localized 3 inch amounts if convection gets
involved. 90th percentile of the ensemble guidance is indicating
up to 3 inches which would be a worst case scenario but think
these higher amounts would be localized.
The expected rainfall amounts would be enough to cause flood
concerns along some rivers and small streams. MMEFS ensemble
guidance from the NAEFS continue to show several rivers reaching
flood stage, especially the Pawtuxet, Pawcatuck and Wood Rivers
in RI. Probs are 60-80% for minor flooding and there are even
low probs (20-30%) of moderate flooding. Other rivers to watch
for potential minor flooding include the Assabet River at
Maynard, Deerfield River at West Deerfield and the lower reaches
of the CT River from Hartford to Middle Haddam.
Regarding strong wind potential, while winds will be increasing
Monday the greatest concern for a period of strong to damaging wind
gusts will be Mon night ahead of the cold front. Some of the global
guidance is indicating a 70-80 kt LLJ which is pretty impressive at
this time range, but it's always a challenge determining how much
wind will mix down to the surface with these southerly LLJ events.
Temps will likely make a run at 60 or even lower 60s late Mon into
Mon evening which would increase potential for strong to damaging
gusts. Also, any fine line would help to mix down stronger winds.
These are factors that we will have a better handle on this weekend.
KEY MESSAGE 4...Trending colder with mainly dry weather Tue through
Thu.
Looks mainly dry on Tue but this will depend on the cold front
moving to the east by Tue morning. If timing of fropa is further
delayed it's possible showers could linger into Tue morning,
especially in the east. Otherwise, drying out and turning cooler and
blustery Tue behind the cold front. Core of coldest air aloft will
be over New Eng on Wed which will be the coldest day of the week
with highs mostly in the 30s, with slight moderation on Thu.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...High confidence.
VFR, though with increasing mid-level clouds as the day wears
along. WNW winds becoming SW this afternoon at 7-13 knots.
Tonight...High confidence.
VFR dominates...but brief MVFR conditions possible mainly later
tonight in a few brief passing rain/snow showers. Greatest risk
for this will be across northern MA. Southerly wind gusts
increasing to between 20 and 30 knot for a time overnight.
Saturday...High confidence.
Mainly VFR conditions expected outside a few brief passing
rain/snow showers possible mainly in northwest MA. Westerly wind
gusts of 30-40 knots with a few gusts up to 45 knots possible
across the higher terrain.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Saturday Night through Tuesday/...
Saturday Night: VFR. Windy with local gusts up to 30 kt.
Sunday: VFR. Breezy.
Sunday Night: Mainly VFR, with local IFR possible. Windy with
gusts up to 35 kt. Chance RA, slight chance FZRA.
Monday: Mainly MVFR, with areas IFR possible. Strong winds with
gusts up to 40 kt. RA, isolated TSRA.
Monday Night: Mainly MVFR, with local IFR possible. Strong
winds with gusts up to 45 kt. RA.
Tuesday: VFR. Windy with gusts up to 35 kt. Slight chance RA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Rough seas linger across the outer coastal waters into Friday
morning. Winds expected to briefly diminish Friday afternoon,
before increasing once more from the south Friday night.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Low risk for Small Craft Advisory winds with
areas of gusts up to 30 kt. Local rough seas.
Sunday: Winds less than 25 kt.
Sunday Night: Low risk for gale force winds with gusts up to
35 kt. Local rough seas. Chance of rain.
Monday: gale force winds with gusts up to 45 kt. Rough seas up
to 16 ft. Rain, isolated thunderstorms.
Monday Night: gale force winds with gusts up to 45 kt. Rough
seas up to 18 ft. Rain.
Tuesday: Strong winds with gusts up to 35 kt. Rough seas up to
13 ft. Chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT this morning for
ANZ231>235-237-251.
Gale Watch from Saturday morning through Saturday afternoon
for ANZ232>235-237.
Small Craft Advisory until 10 AM EDT this morning for ANZ250-
256.
Small Craft Advisory until 4 PM EDT this afternoon for ANZ254-
255.
Gale Watch from late tonight through Saturday afternoon for
ANZ254>256.
&&
DISCUSSION...KJC/Frank/Nocera
AVIATION...Frank/Nocera
MARINE...NoceraThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:35 AM EDT | Gale Watch | BOX | 11 hr | |
| Mar 13, 2:16 PM EDT | Wind Advisory | BOX | Barnstable, Dukes, Franklin, Hampden, Hampshire, Nantucket and 1 more | 29 hr |
| Mar 13, 2:31 PM EDT | Gale Watch | BOX | 11 hr | |
| Mar 13, 2:31 PM EDT | Small Craft Advisory | BOX | 11 hr |
Nearby
Gale Warnings in Massachusetts, 2026Every gale warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.